MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X); SPINE PEDICLE SCREW SET SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X); SPINE PEDICLE SCREW SET SCREW
Model Number 03.50.206
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review not performed since lot is not available.
 
Event or Problem Description
Loosening of the setscrew 3 months after the primary surgery.The surgeon expects that there was not due to an implant failure rather a personal error.The setscrew was changed and properly fixed.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs department.Mobilization of set screw in a 2 level lumbar stabilization treatment 3 months after surgery.Explants were not returned, therefore no technical examination could be run.The most probable cause is insufficient tightening torque.Sometimes the surgeons is afraid of creating damages to the bone or surrounding tissues by excessive tightening.A final conclusion cannot be drawn with the elements at hand.Visual inspection performed by r&d project manager.During the visual inspection, it has been performed the analysis of the must combined setscrew, ref.03.50.204, lot: 2221847.The device is according to the specification for the dimensional and functional point of view.No ncs are associated to the lot.A functional test has been performed with the device on a brand new pedicle screw with positive results.Batch review performed on 19-oct-2022.Lot: 2221847: (b)(4) items manufactured and released on 31-mar-2022.Expiration date: 2027-03-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event during the period of review.

Brand Name
PEDICLE SCREW MUST COMBINED SETSCREW H4-T27 - (4X)
Common Device Name
SPINE PEDICLE SCREW SET SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15594877
Report Number3005180920-2022-00779
Device Sequence Number2315386
Product Code NKB
UDI-Device Identifier07630040716086
UDI-Public07630040716086
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K171758
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.50.206
Device Catalogue Number03.50.204
Device Lot Number2221847
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite